MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-HX-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the first loop of the coil could not enter the catheter.The device was prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
Device evaluated my mfr: product analysis #(b)(4), equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5).Drawing(s) referenced: n/a.As found condition: the axium prime coil was returned for analysis within a shipping box; within a plastic bio-pouch; within an opened axium prime outer carton and inner pouch; and within a dispenser coil.The catheter was used in this event was not returned.In addition, the model and lot number were not provided therefore compatibility could not be assessed.Visual inspection/damage location details: upon visual inspection, the axium prime implant coil was deployed from introducer sheath.However, the introducer sheath was returned for analysis.The axium prime pushwire was found to be broken at break indicator and retained by release wire.The axium prime implant coil appeared to be detached from pushwire and not returned for analysis.Therefore, any contributing factors could not be assessed.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.Testing/analysis: the axium prime coil could not be used for testing with an in-house microcatheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ was confirmed.However, the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The axium prime implant coil was found detached from pushwire and the pushwire was found broken.It is likely that the damage to the axium prime implant coil and pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush.It was reported all devices were prepared as per the instructions for use (ifu.Since the micro catheter used in the event was not returned, any contribution of the micro catheter towards the ¿coil resistance/stuck in catheter¿ could not be assessed.As the model and lot number of the micro catheter was not reported, compatibility could not be assessed.Information regarding if a continuous flush was used, and tortuous anatomy were not reported.Therefore, any contributing factors could not be assessed.(nikkhs2 2022-05-09).If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14568622
Report Number2029214-2022-00924
Device Sequence Number5157109
Product Code KRD
UDI-Device Identifier00847536008137
UDI-Public00847536008137
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberAPB-4-12-HX-SS
Device Catalogue NumberAPB-4-12-HX-SS
Device Lot NumberA830132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown